MAUDE Adverse Event Report: BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; PLATE, BONE

BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; PLATE, BONE
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: biomet microfixation ratcheting screwdriver catalog #: 46-0008; lot #: ni.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the driver is stripped.Attempts have been made and no further information has been provided.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.On visual inspection, the contra angle driver appears to be in fair overall shape with minor discoloration noted.When rotating the bottom of the driver, there wasn't any significant sticking or resistance noted.An sp-2379 lot# 683420 contra angle driver blade was inserted into the collet and the assembly was functionally tested by attempting to drive a 2.4mm cancellous locking screw into a block of white oak wood.When the screw was driven approximately halfway, the driver was noted to stop functioning and the screw would not advance any further when rotating the gear.The driver was disassembled for further inspection and when disassembling the collet there were metal shavings noted to fall out from the assembly and the teeth of the gear were worn.The dhr was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.The most likely underlying cause of the complaint is the gears experienced force in excess of what they were designed to encounter when driving the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
90° CONTRA ANGLE DRIVER
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8692528
Report Number0001032347-2019-00317
Device Sequence Number16645669
Product Code JEY
UDI-Device Identifier00841036123130
UDI-Public00841036123130
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-1189
Device Lot Number555910
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1